Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 20, 2014, 8:46 PM CDT for 4 counties in Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2014, 8:46 PM CDT (01:46 UTC)
- Expired
- Apr 20, 2014, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Cottle County, TX, Dickens County, TX, King County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 134 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WUUS54 KLUB 210146 SVRLUB TXC101-125-269-345-210215- /O.NEW.KLUB.SV.W.0007.140421T0146Z-140421T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 846 PM CDT SUN APR 20 2014 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COTTLE COUNTY IN NORTHWEST TEXAS... NORTHEASTERN DICKENS COUNTY IN NORTHWEST TEXAS... NORTHWESTERN KING COUNTY IN NORTHWEST TEXAS... SOUTHEASTERN MOTLEY COUNTY IN NORTHWEST TEXAS... * UNTIL 915 PM CDT * AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF DUMONT...AND MOVING EAST AT 15 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... DELWIN AND GROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3402 10026 3380 10023 3378 10062 3396 10064 TIME...MOT...LOC 0145Z 264DEG 14KT 3388 10052 HAIL...1.25IN WIND...<50MPH $$ RCB
1 follow-up statement
765 WWUS54 KLUB 210157 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 857 PM CDT SUN APR 20 2014 TXC101-125-269-345-210215- /O.CON.KLUB.SV.W.0007.000000T0000Z-140421T0215Z/ DICKENS TX-KING TX-MOTLEY TX-COTTLE TX- 857 PM CDT SUN APR 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN COTTLE...SOUTHEASTERN MOTLEY...NORTHWESTERN KING AND NORTHEASTERN DICKENS COUNTIES UNTIL 915 PM CDT... AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELWIN...AND MOVING EAST AT 15 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... DELWIN AND GROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3402 10026 3380 10023 3378 10062 3396 10064 TIME...MOT...LOC 0157Z 264DEG 14KT 3385 10044 HAIL...1.25IN WIND...<50MPH $$ RCB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:24 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 20, 6:24 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 624 PM CDT SUN APR 20 2014 .AVIATION... UPPER LOW MOVING ACROSS THE PANHANDLE ATTM WITH SCATTERED SHOWERS AND ISOLATED THUNDER UNDERNEATH IT. CONVECTION SHOULD SHIFT TO THE EAST OF THE AREA BY 03Z. THREAT OF THUNDER AT EITHER TERMINAL IS NON-ZERO BUT NOT BIG ENOUGH TO RUN WITH A PREVAILING OR TEMPO GROUP ATTM. VFR CONDITIONS LIKELY THROUGH THE NIGHT WITH SMALL CHANCE FOR SOME FOG AND/OR LOW CLOUDS AHEAD OF A COLD FRONT TOWARD 12Z...AGAIN THE CHANCE OF WHICH IS TOO SMALL TO INSERT MENTION INTO EITHER TAF. FINALLY...WIND SWITCH TO NORTH WITH THE COLD FRONT MONDAY MORNING. && .PREV DISCUSSION... /ISSUED 337 PM CDT SUN APR 20 2014/ SHORT TERM... VIS SAT SHOWS A LINE OF CU DEVELOPING IN THE WESTERN TX PANHANDLE AND IS GRADUALLY PUSHING EASTWARD WHILE DEVELOPING SOUTHWARD. A FEW RETURNS HAVE SHOWED UP ON RADAR OVER PARMER COUNTY WHICH IS RIGHT IN LINE WITH THIS CU DEVELOPMENT. THIS IS MOST LIKELY ASSOCIATED WITH THE /DRY/ LINE AS SURFACE OBS INDICATE A SURFACE TROF IN THE AFOREMENTIONED AREA WITH WESTERLY WINDS AND SLIGHTLY DRIER DEWPOINTS MOVING IN BEHIND THE TROF. THE DRY LINE WILL CONTINUE WITH ITS EAST/SOUTHEASTWARD MOVEMENT AS THE UPPER LEVEL LOW TO OUR NORTHWEST MOVES CLOSER. CURRENT RAP ANALYSIS INDICATES THAT COLDER AIR ALOFT IS PUSHING IN AND IS INCREASING OUR LAPSE RATES. SCATTERED SKIES ARE HELPING AID SOME SURFACE HEATING IN TURN HELPING TO SLOWLY ERODE WHAT CAP IS LEFT. AS CLEARER SKIES MOVE EASTWARD THIS SHOULD HELP WARM THE SURFACE MORE TO THE POINT OF FULL CAP EROSION. THIS WILL HELP FIRE CONVECTION MORE QUICKLY AS THE DRYLINE MOVES INTO THE CENTRAL SOUTH PLAINS AND TX PANHANDLE. FORECAST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR STRONG TO SVR CONVECTION WITH CHANCES INCREASING THROUGH THE AFTERNOON/EVENING EASTWARD. WHILE CAPE THERMO PROFILES ARE ADEQUATE TO PRODUCE SVR HAIL AND WINDS...0-6KM SHEAR IS HIGH END MARGINAL TOPPING OUT AT AROUND 40 KTS OVER THE ROLLING PLAINS AND 35 KTS ALONG THE I27/HWY84 CORRIDOR. I HAVE KEPT INHERITED POPS BEFORE 00Z WITH SVR MENTION AND INCREASED COVERAGE TO 50 POPS OVER THE ROLLING PLAINS FOR LATER TONIGHT. PRECIP/CONVECTION CHANCES WILL QUICKLY DIMINISH AS THE DRY LINE/UPPER LEVEL LOW MOVES EASTWARD AND AS A WEAK FRONT PUSHING INTO THE AREA TOMORROW MORNING. TEMPS WILL BE WARM IN THE MID 70S TO 80S TOMORROW AS CAA WILL BE WEAK AND SHORT LIVED DURING THE MORNING AND SKIES WILL CLEAR MAKING WAY FOR SOLAR HEATING. ALDRICH LONG TERM... LITTLE CHANGE FOR THE EXTENDED PORTION OF THE FORECAST THIS GO AROUND. WE CONTINUE TO LOOK FOR WARMER TEMPS AND A RETURN TO SOUTH BREEZES TUESDAY AS SHORTWAVE RIDGE BRIEFLY TRANSITS WTX DOWNSTREAM OF A FAIRLY DEEP TROUGH MOVING ACROSS THE WEST. FAIRLY ROBUST MOISTURE RETURN IS EXPECTED TUESDAY NIGHT ON THE NOSE OF THE LLJ. THE GFS AND ECMWF REMAIN IN DECENT AGREEMENT THAT AS THE SHORTWAVE TROUGH CROSSES THE ROCKIES...A DRYLINE SHOULD DEVELOP ACROSS THE SRN PLAINS. MODELS ARE STILL IN FLUX WITH THE EAST-WEST POSITION OF THE DRYLINE BY PEAK HEATING...BUT IT APPEARS LIKELY IT WILL BE SOMEWHERE IN THE VICINITY OF THE CAPROCK ESCARPMENT. WE CONTINUE TO CARRY A SLIGHT CHANCE OF TSTMS TO THE EAST OF THE DRYLINE...AND HAVE BUMPED POPS UP SLIGHTLY INTO THE CHANCE CATEGORY ACROSS THE NE ZONES. A WEAK COLD FRONT WILL FOLLOW ON THURSDAY...ALTHOUGH IT MAY NOT PASS THROUGH THE ENTIRE CWA BEFORE LIFTING. ANOTHER LARGE TROUGH WILL FOLLOW FOR NEXT WEEKEND...ALTHOUGH THERE CONTINUES TO BE A LOT OF UNCERTAINTY REGARDING THE STRENGTH AND ORIENTATION OF THE MID-LVL FLOW ACROSS THE SRN PLAINS AND WHETHER OR NOT WE CAN HOLD ON TO LOW-LVL MOISTURE. DRYLINE ACTIVITY MAY BE POSSIBLE SAT AND SUN ACROSS ERN ZONES...BUT HAVE MAINTAINED POPS BELOW MENTION FOR NOW. AFTER A BRIEF COOL DOWN MOST AREAS ON THURSDAY....TEMPS SHOULD BE A LITTLE ABOVE NORMAL HEADING INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 74 51 79 52 / 10 10 0 0 0 TULIA 51 76 50 80 55 / 30 10 0 0 0 PLAINVIEW 53 78 51 81 56 / 20 10 0 0 0 LEVELLAND 54 80 54 82 59 / 10 10 0 0 0 LUBBOCK 55 81 56 81 60 / 20 10 0 0 0 DENVER CITY 55 78 55 82 61 / 10 10 0 0 0 BROWNFIELD 54 79 56 83 60 / 10 10 0 0 0 CHILDRESS 58 82 56 82 57 / 50 10 0 0 0 SPUR 58 83 57 82 60 / 40 10 0 0 0 ASPERMONT 60 85 58 83 61 / 40 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 20, 11:44 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1144 AM CDT SUN APR 20 2014 TXZ021>044-211645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1144 AM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH THE ARRIVAL OF AN UPPER LEVEL STORM SYSTEM. THE INITIAL DEVELOPMENT OF THESE STORMS IS EXPECTED TO TAKE PLACE ALONG A NORTHEAST TO SOUTHWEST LINE STRETCHING FROM ROUGHLY CASTRO AND SWISHER COUNTIES TO PERHAPS TERRY COUNTY. THESE STORMS WILL THEN LIKELY GRADUALLY INCREASE IN STRENGTH AS THEY PROGRESS EASTWARD INTO A MORE SUITABLE ENVIRONMENT. THE GREATEST CHANCES FOR SEVERE WEATHER WILL EXIST FROM ROUGHLY THE VICINITY OF THE CAPROCK ESCARPMENT AND EASTWARD INTO THE ROLLING PLAINS. A FEW OF THE STRONGEST THUNDERSTORMS OF THE DAY MAY BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. IN ADDITION...A BRIEF TORNADO OR TWO CANNOT BE RULED OUT...HOWEVER...THE LIKELIHOOD OF THIS OCCURRING APPEARS TO BE LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY BE POSSIBLE AGAIN FOR THE EASTERN SOUTH PLAINS AND ROLLING PLAINS WEDNESDAY AFTERNOON. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING ACROSS THE EASTERN SOUTH PLAINS AND MOST OF THE ROLLING PLAINS.
In the hours before
Special weather statement, Apr 20, 6:31 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT SUN APR 20 2014
TXZ021-027-028-210000-
BAILEY-LAMB-PARMER-
631 PM CDT SUN APR 20 2014
...SPECIAL WEATHER STATEMENT FOR BAILEY...PARMER AND LAMB
COUNTIES...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF MULESHOE...MOVING EAST
SOUTHEAST AT 25 MPH.
IN ADDITION...ONE HALF INCH DIAMETER HAIL...WIND SPEEDS UP TO 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3435 10284 3434 10262 3426 10229 3396 10252
3400 10273 3415 10287
TIME...MOT...LOC 2331Z 290DEG 24KT 3428 10273Special weather statement, Apr 20, 6:54 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 654 PM CDT SUN APR 20 2014 TXZ026-210030- CHILDRESS- 654 PM CDT SUN APR 20 2014 ...SPECIAL WEATHER STATEMENT FOR CHILDRESS COUNTY... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN CHILDRESS COUNTY...MOVING EAST NORTHEAST AT 25 MPH. IN ADDITION...ONE HALF INCH DIAMETER HAIL...WIND SPEEDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3467 10000 3433 10000 3434 10042 3453 10042 TIME...MOT...LOC 2353Z 254DEG 26KT 3446 10034
Special weather statement, Apr 20, 7:32 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
732 PM CDT SUN APR 20 2014
TXZ026-210100-
CHILDRESS-
732 PM CDT SUN APR 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN CHILDRESS
COUNTY...MOVING EAST NORTHEAST AT 25 MPH.
IN ADDITION...NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3433 10039 3452 10041 3461 10000 3465 9999
3434 9999
TIME...MOT...LOC 0031Z 228DEG 28KT 3447 10021Local storm report, Apr 20, 7:49 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
749 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL CHILDRESS 34.42N 100.25W
04/20/2014 E1.75 INCH CHILDRESS TX LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZED HAIL ON THE GROUND
&&
EVENT NUMBER LUB1400064
FBLocal storm report, Apr 20, 8:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
818 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL CHILDRESS 34.42N 100.25W
04/20/2014 E2.75 INCH CHILDRESS TX PUBLIC
&&
EVENT NUMBER LUB1400065
FBSpecial weather statement, Apr 20, 8:28 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 828 PM CDT SUN APR 20 2014 TXZ031-032-037-038-210145- COTTLE-DICKENS-KING-MOTLEY- 828 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...MOTLEY...KING AND DICKENS COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN MOTLEY COUNTY...MOVING EAST AT 20 MPH. IN ADDITION...PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3406 10035 3384 10027 3376 10066 3394 10072 TIME...MOT...LOC 0128Z 253DEG 15KT 3388 10059
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 20 min |
| Apr 20, 7:32 PM CDT | Special Weather Statement | LUB | Childress | 28 min |
| Apr 20, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 28 min |
| Apr 20, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 30 min |
| Apr 20, 8:28 PM CDT | Areal Flood Advisory | LUB | Childress | 2 hr |
| Apr 20, 8:28 PM CDT | Special Weather Statement | LUB | Cottle | 17 min |
| Apr 20, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 30 min |
| Apr 20, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 33 min |
| Apr 20, 9:00 PM CDT | Special Weather Statement | LUB | Dickens | 15 min |
| Apr 20, 9:16 PM CDT | Special Weather Statement | LUB | Dickens | 29 min |
| Apr 20, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 31 min |
| Apr 20, 9:30 PM CDT | Special Weather Statement | LUB | Cottle | 30 min |
| Apr 20, 9:39 PM CDT | Special Weather Statement | LUB | Cottle | 21 min |
| Apr 20, 10:01 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
| Apr 20, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 24 min |
| Apr 20, 10:44 PM CDT | Severe Thunderstorm Warning | LUB | King | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.